MAUDE Adverse Event Report: BD CARIBE LTD. SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364902
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter that the tube is tight in holder.The following information was provided by the initial reporter: customer states they are unable to remove the vacutainer from the bd maxzero needless connector.
 
Additional Manufacturer Narrative
D.3 common device name: bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter.D4.Medical device lot #: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.3.Medical device manufacturer: bd caribe ltd.¿ juncos pr / 00777.D.4.Medical device lot #: 3053164.D.4.Medical device expiration date: 28-feb-2026.G.1 manufacturing location: bd caribe ltd.¿ juncos pr / 00777.H.4.Device manufacture date: 18-apr-2023.H.6.Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for unable to disconnect was observed.Additionally, 48 retention samples from bd inventory were evaluated by visual examination and the issue of unable to disconnect was not observed as no defects were found with the hub.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode unable to disconnect.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description
(b)(6) : 2023-09-01 13:09:23 (gmt).Reviewed, pending investigation summary.(b)(6) : 2023-08-28 19:38:17 (gmt).Customer did not respond after multiple attempts to contact for returns.No additional information is available.(b)(6) : 2023-08-23 13:25:51 (gmt).Subject: email 8/23/2023, 8:23:02 am user: (b)(6) created on: 2023-08-23 13:23:02 call activity comment: final follow up for returns.Kimberly jackson : 2023-08-21 12:29:57 (gmt).Subject: email 8/21/2023, 7:25:23 am.User: (b)(6).Created on: 2023-08-21 12:25:24.Call activity comment: 1st follow up for returns.(b)(6): 2023-08-17 12:22:45 (gmt).Subject: email 8/17/2023, 7:00:29 am.User: (b)(6).Created on: 2023-08-17 12:00:30.Call activity comment: fedex return label sent.Kimberly jackson : 2023-08-17 12:10:59 (gmt) fedex return: 773081660949 (b)(6) : 2023-08-16 17:49:25 (gmt).Subject: email 8/16/2023, 12:16:59 pm.User: (b)(6).Created on: 2023-08-16 17:17:00.Call activity comment: final request if returns are available (b)(6) : 2023-08-14 16:54:51 (gmt).Subject: email 8/14/2023, 9:54:16 am.User: (b)(6) created on: 2023-08-14 14:54:16 call activity comment: asked if returns available (b)(6) : 2023-08-14 15:26:02 (gmt).Did the specimen(s) need to be recollected? no.Did exposure to blood/ bf occur? no.If exposure occurred was there any post exposure testing or medical intervention? na.Quantity received and quantity affected: 1 affected.Shipment method (directly or via distributor): unknown.If it is a distributor or directly from bd¿ who is it? unknown.(b)(6) : 2023-08-14 14:21:04 (gmt).Subject: email 8/14/2023, 7:47:04 am.User: (b)(6) created on: 2023-08-14 12:47:05 call activity comment: 2nd request for information (b)(6) : 2023-08-11 12:06:12 (gmt).If salesforce pir complaint, date email received: na.Customer problem: customer states they were unable to remove the vacutainer adapter from the bd maxzero needless connector.Customer believe the problem is with the maxzero although it is not clear.Steps taken with customer/troubleshooting: requested additional information; facility name and address, recollection, exposure, intervention, quantity, distributor, returns, credit customer location (country): usa.Did the specimen(s) need to be recollected? pending.Did exposure to blood/ bf occur? pending.If exposure occurred was there any post exposure testing or medical intervention? pending.Next steps (if necessary): awaiting response.Resolution achieved (y/n)? : n.Quantity received and quantity affected: 1 affected.Shipment method (directly or via distributor): pending.If it is a distributor or directly from bd¿ who is it? pending.Photos or returns requested?: photo of adapter unable to disconnect attached, return requested.Follow up required (y/n)?: y.(b)(6) : 2023-08-11 12:05:58 (gmt).Subject: email 8/10/2023, 12:01:12 pm.User: (b)(6).Created on: 2023-08-10 17:01:12.Call activity comment: additional information requested.(b)(6): 2023-08-11 12:00:59 (gmt).Subject: call 8/10/2023, 1:31:35 pm.User: (b)(6).Created on: 2023-08-10 18:31:36.Call activity comment: additional information requested.Call dropped.It was reported by the customer that they are unable to remove the vacutainer from the bd maxzero needless connector (b)(6) : 2023-08-11 01:39:06 (gmt).Reviewed, pending additional information.Thu aug 10 17:10:32 utc 2023 - patient fields updated: hazard, injury or erroneous results? no.Hazard, injury or erroneous results details.(b)(6) : 2023-08-10 17:10:27 (gmt).Customer states they are unable to remove the vacutainer from the bd maxzero needless connector.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17549552
Report Number2243072-2023-01450
Device Sequence Number6657656
Product Code JKA
UDI-Device Identifier50382903649025
UDI-Public50382903649025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number364902
Device Lot Number3053164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown